Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 63, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 26, 2020, 3:38 PM EDT. It took effect at Aug 27, 2020, 12:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2020, 3:38 PM EDT (19:38 UTC)
- In effect from
- Aug 27, 2020, 12:00 AM EDT
- Expired
- Aug 27, 2020, 9:08 PM EDT
- In force
- 21 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
730 WHUS71 KCLE 261938 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 338 PM EDT Wed Aug 26 2020 LEZ147>149-270345- /O.NEW.KCLE.SC.Y.0063.200827T0400Z-200828T0400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 338 PM EDT Wed Aug 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT THURSDAY NIGHT... * WHAT...Southwest winds 10 to 20 knots with gusts up to 35 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...From midnight tonight to midnight EDT Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
5 follow-up statements
015 WHUS71 KCLE 270147 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 947 PM EDT Wed Aug 26 2020 LEZ147>149-271000- /O.CON.KCLE.SC.Y.0063.200827T0400Z-200828T0400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 947 PM EDT Wed Aug 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY NIGHT... * WHAT...Southwest winds 10 to 20 knots with gusts up to 35 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until midnight EDT Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
181 WHUS71 KCLE 270745 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 345 AM EDT Thu Aug 27 2020 LEZ146-271545- /O.EXB.KCLE.SC.Y.0063.000000T0000Z-200827T2000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 345 AM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point to Willowick OH. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-271545- /O.CON.KCLE.SC.Y.0063.000000T0000Z-200828T0400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 345 AM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 20 knots with gusts up to 30 knots and waves 3 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
619 WHUS71 KCLE 271331 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 931 AM EDT Thu Aug 27 2020 LEZ146-272000- /O.CON.KCLE.SC.Y.0063.000000T0000Z-200827T2000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 931 AM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 knots with gusts up to 25 knots and waves 2 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point to Willowick OH. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-272145- /O.CON.KCLE.SC.Y.0063.000000T0000Z-200828T0400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 931 AM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 10 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
686 WHUS71 KCLE 271937 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 337 PM EDT Thu Aug 27 2020 LEZ146-272045- /O.CAN.KCLE.SC.Y.0063.000000T0000Z-200827T2000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 337 PM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to decrease through the evening. $$ LEZ147>149-280345- /O.CON.KCLE.SC.Y.0063.000000T0000Z-200828T0400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 337 PM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
113 WHUS71 KCLE 280108 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 908 PM EDT Thu Aug 27 2020 LEZ147>149-280215- /O.CAN.KCLE.SC.Y.0063.000000T0000Z-200828T0400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 908 PM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... The Small Craft Advisory is cancelled. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 1:51 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 26, 1:51 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 151 PM EDT Wed Aug 26 2020 .SYNOPSIS... A warm front drifts northeastward across our region this morning through early evening as a low moves from northern Manitoba to northern Ontario. Behind the front, a high centered over the southern Appalachians extends a weak ridge over northern Ohio and northwest Pennsylvania. A cold front should begin crossing Lake Erie from northwest to southeast Thursday evening as the aforementioned low moves from northern Ontario toward New England. && .NEAR TERM /THROUGH THURSDAY/... Very nice outflow boundary moved south into the area and intersected with the warm front across the southwestern quadrant of the forecast area. Convection developed south of the warm front from Marion to Richland down to Knox County this afternoon. Expecting this activity to move southeast during the afternoon with the warm front slowly lifting northeast by this evening. Activity over the northeast continues to weaken as it moves southeast and north of the warm front. Update to include showers and thunderstorms across the southwest portions of the area. Original Discussion... Northwesterly flow aloft and embedded shortwave disturbances affect our CWA today as a longwave ridge builds eastward over the western Great Lakes and a longwave trough axis persists over the Canadian Maritimes. At the surface, a warm front drifts northeastward over our region this morning through early evening as a low moves from northern Manitoba to northern Ontario. On the cool side of the surface warm front, isentropic lift aloft has already generated scattered showers and thunderstorms over portions of the Upper Great Lakes and Lower Michigan. These showers and thunderstorms will develop southeastward through our region, along and ahead of the warm front, between roughly daybreak this morning and nightfall this evening. Given the expected progression of the front, the best chance for showers and storms in our CWA exists along and northeast of roughly a Toledo to Mount Vernon line. In addition, the shower and storm threat will progress northeastward with time. The convection should tend to be surface-based on the warm side of the front and elevated along the cool side of the front. Primarily moderate instability and moderate to perhaps strong effective bulk shear will support organized storms, including a few supercells. Severe thunderstorms are possible, especially this afternoon through early evening. Moderate to strong DCAPE will contribute to damaging wind gusts being the primary threat from any surface-based severe storm. Melting levels may support marginally-severe hail around the size of quarters, with the best chance for quarter-size hail accompanying any supercell. Given the potential for backed surface winds to enhance low- level vertical shear just ahead of the surface warm front, there is a very small chance for a brief and weak tornado in far- northeast Ohio or northwest PA late this afternoon or early evening. Of note, the southeastward forward motion of showers and thunderstorms will essentially parallel the front. Localized flash flooding from training showers and storms cannot be ruled-out, but fairly-fast storm motions should greatly curb this threat. Today's high temperatures will range from near 80 degrees in northwest PA to the lower 90's along and near the I-75 corridor. Northwesterly flow aloft becomes more westerly tonight and Thursday as the longwave ridge upstream of our CWA is flattened by additional shortwave disturbances. Mainly fair weather is likely tonight as a surface high centered over the southern Appalachians extends a weak ridge over our area. Isolated lingering showers and thunderstorms in vicinity of the departing warm front should exit northwest PA and vicinity by late evening. Tonight will be muggy behind the warm front, with lows reaching the mid 60's to mid 70's. On Thursday, a cold front should move southeastward and begin crossing Lake Erie by early evening as the aforementioned surface low moves from northern Ontario toward New England. Odds favor dry weather for the bulk of Thursday. However, scattered showers and thunderstorms associated with the approaching cold front may impact our CWA during the afternoon and early evening. Moderate to strong instability, moderate effective bulk shear, and moderate to strong DCAPE may allow a few storms to become severe and produce damaging wind gusts. Marginally-severe hail is also possible. Thursday afternoon's highs should reach the 80's to lower 90's. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... The short term forecast period will be one to watch across the region as active weather is expected with the combination of a synoptic system from the northwest and the remnants of Laura moving through the Ohio Valley. Overall, the forecast guidance in the short term appears ambitious with moisture and forcing precipitation and have tried to keep a more conservative forecast in regards to PoPs through the period. On Thursday, a cold front will be somewhere to the north of Lake Erie and will be a loose forcing mechanism for shower and thunderstorm activity on Thursday night. The area seems to be well capped during the day on Thursday and this may erode a bit towards the evening hours in the northern portion of the area. Have maintained some likely PoPs in far NE OH/NW PA on Thursday night. Plenty of uncertainty still exists with the Friday forecast. The forecast area will remain in between three features: a stalled front somewhere in the vicinity of Lake Erie, a shortwave trough and associated strengthening surface low over the western Great Lakes, and the remnants of Laura over the middle Mississippi River Valley. During the first half of Friday, tough to see any consistent forcing mechanism for precipitation and do not believe that the area will see diurnally forced convection. Therefore, have precipitation mentioned in the forecast but left it below most of the guidance values. The three aforementioned features encroach into the region on Friday night and believe that shower and thunderstorm activity is more certain and have PoPs to 70 percent. The deepening surface low will be north of the area on Saturday morning and extend a cold front across the area during the day on Saturday. Residual tropical moisture ahead of this front will allow for convective activity to continue and maintained higher PoPs. The front will be east of the area on Saturday night and have a dry forecast heading into the second half of the weekend. Cannot rule out the potential for severe weather and flooding on Friday and Saturday with these systems. Temperatures on Friday will be warmer than normal in the mid to upper 80s becoming cooler with convection and the cold front on Saturday with highs in the lower 80s. && .LONG TERM /SUNDAY THROUGH TUESDAY/... A cooler and drier airmass will provide temperatures in the 70s and dry weather across most of the area on Sunday. Some showers cannot be ruled out in NW PA Sunday morning before high pressure builds south out of Canada. Dry weather will linger through Monday with high temps remaining in the 70s. The extended guidance diverges Monday night into Tuesday and have opted to keep PoPs generic chance through the rest of the period. Regardless of precipitation chances, high temps will return to the 80s across most of the area on Tuesday. && .AVIATION /18Z Wednesday THROUGH Monday/... A warm front lies from about Findlay to south of Mansfield at this time and showers and thunderstorms have developed south of the boundary. Expecting this activity to continue to move southeast of the area during the afternoon. A bit more stable environment is located northeast of the warm front over northern Ohio and northwest Pennsylvania. Showers continue to weaken at this time. Expecting mostly VFR conditions overnight tonight into tomorrow in the warm sector with mainly high clouds. Winds will increase to 15 to 30 knots by tomorrow morning at Erie. Otherwise, around 12 to 14 knots elsewhere. Outlook...Non-VFR possible with occasional showers and thunderstorms through this weekend. Best chance for showers, storms, and non-VFR expected Friday into Saturday. Non-VFR possible Monday. && .MARINE... A fairly active marine weather period is expected through Saturday as several features will bring enhanced winds or showers and thunderstorms over the next several days. A warm front is expected to cross the lake today and showers and thunderstorms will move across the lake ahead of the front. Winds will generally be out of the south today and the offshore flow should not present many issues for the nearshore water conditions. Southwest winds will increase on the lake on Thursday as high pressure ridges in from the south and a weak cold front enters from the north. The strong pressure gradient should allow for southwest winds to 20 knots and waves will increase over the eastern half of Lake Erie. Small Craft Advisory headlines are possible. The Friday forecast for Lake Erie is a bit tricky as the stalled front will still be in the vicinity of the lake. Believe that this feature will be north of the lake and southerly flow will be favored. The remnants of Laura will knock high pressure east of the region and winds will be less strong on Friday. Warm air over the region could allow for more shower and thunderstorm activity on the lake. A deepening low pressure system and associated cold front will enter from the northwest on Saturday and southerly winds will increase with this synoptic system. The cold front passes over the lake on Saturday afternoon and west to northwest winds will be favored through the rest of the weekend. Somewhat strong onshore flow will allow for higher waves and another period of Small Craft Advisory headlines are possible. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jaszka NEAR TERM...Jaszka/Lombardy SHORT TERM...Sefcovic LONG TERM...Maines AVIATION...Lombardy MARINE...Sefcovic
Hazardous weather outlook, Aug 26, 10:04 AM EDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1004 AM EDT Wed Aug 26 2020 LEZ142>147-162>167-OHZ003-006>013-017>023-027>033-036>038-047-271415- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-Lucas- Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 1004 AM EDT Wed Aug 26 2020 This Hazardous Weather Outlook is for central Lake Erie, western Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated severe thunderstorms are possible Thursday afternoon and early evening as a cold front approaches from the north. Gulf moisture associated with the remnants of Hurricane Laura will approach the region Friday into Saturday. This will interact with a front approaching from the north to create the potential of heavy rainfall. Severe thunderstorms are also possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-148-149-168-169-OHZ014-089-PAZ001>003-271415- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Ashtabula Inland- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 1004 AM EDT Wed Aug 26 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Severe thunderstorms are possible this afternoon and early evening. Damaging wind gusts and quarter-size hail are the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated severe thunderstorms are possible Thursday afternoon and early evening as a cold front approaches from the north. Gulf moisture associated with the remnants of Hurricane Laura will approach the region Friday into Saturday. This will interact with a front approaching from the north to create the potential of heavy rainfall. Severe thunderstorms are also possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 26, 1:20 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Cleveland OH
120 PM EDT Wed Aug 26 2020
OHZ031-032-038-261800-
Holmes-Stark-Wayne-
120 PM EDT Wed Aug 26 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STARK...SOUTHERN
WAYNE AND NORTHEASTERN HOLMES COUNTIES...
At 120 PM EDT, a strong thunderstorm was located near Shreve, or near
Wooster, moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Wooster, Berlin, Walnut Creek, Brewster, Shreve, Holmesville, Wilmot,
Mount Eaton, Winesburg, Apple Creek, Beach City, Fredericksburg and
Mount Hope.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4069 8212 4080 8211 4082 8199 4082 8183
4067 8145 4066 8144 4066 8146 4063 8167
4054 8166 4054 8167 4046 8167
TIME...MOT...LOC 1720Z 298DEG 25KT 4073 8196
KahnSpecial weather statement, Aug 26, 1:48 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Cleveland OH
148 PM EDT Wed Aug 26 2020
OHZ038-261830-
Holmes-
148 PM EDT Wed Aug 26 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HOLMES COUNTY...
At 148 PM EDT, a strong thunderstorm was located over Holmesville, or
near Millersburg, moving southeast at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Millersburg, Berlin, Walnut Creek, Sugarcreek, Killbuck, Holmesville,
Farmerstown, Baltic, Mount Hope and Charm.
LAT...LON 4066 8205 4067 8182 4054 8166 4045 8167
4045 8198
TIME...MOT...LOC 1748Z 335DEG 18KT 4061 8191
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:20 PM EDT | Special Weather Statement | CLE | Holmes | 40 min |
| Aug 26, 1:48 PM EDT | Special Weather Statement | CLE | Holmes | 42 min |
| Aug 26, 2:09 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 36 min |
| Aug 26, 3:39 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake | 30 hr |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.